Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

How can I sleep naturally without medication?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 9545 Questions
I am diagnozed for shizopernia and I am also suffering insomnia. I want to sleep naturally with out taking pills on the long run. Currently I am taking sizodon plus and Lenotril. Please help.

Previously I was taking olanzipine and that caused high BP and diabetics. After changing to Sizodon now I have no BP and diabetic problem.

I also want to know if I can talk lenotril on a long term basis for insomnia
Posted Wed, 2 May 2012 in Sleep Disorders
Answered by Dr. Rakhi Tayal 27 minutes later

Thanks for writing to us.

Sizodon plus is a good choice among the anti psychotic drugs used for schizophrenia.

It can be used for long term with only mild side effects like wild dreams, dry mouth, constipation and dizziness. This might cause mild sleep disturbances.

Lenotril if taken for a long time does show tolerance to its effects. Gradually you will need higher doses to produce the desired effect.

Also, missing the doses will cause withdrawal symptoms like anxiety, tremors, increased heart rate, etc.

I would suggest you to take zolpidem for sleep onset problems in consultation with your physician for long term use.

Regarding the desire of having regular sound sleep without medicines, you need to relax your mind and body by practicing yoga, XXXXXXX breathing exercises, etc.

Keeping the time of sleep at same time daily, avoiding any day time sleep, taking dinner two hours before sleep time and avoiding tea, coffee, alcohol and smoking will help you.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Wishing you good health.


Above answer was peer-reviewed by
Follow-up: How can I sleep naturally without medication? 2 days later
Hello Doctor,

Currently I am on Sizodon plus and linotril. My doctor replaced linotril with Olanpra 2.5mg and asked to avoid taking Olanpra and be taking only sizodon as much as possible. But I felt uncomfortable with Olanpra because it felt like olanzipine, is it true?. I am afraid that I will get sugar and BP complaints again. Also, I felt it difficult to get up in the morning.

I want to try zolpidem, should I try what should be the dose in terms of mg?

I am addicted to tea and coffee, if I come out of this habit my sleep will be improved?

Regarding Yoga, you meant only physical exercises or more of meditation kind of exercises?

Thank you,
Answered by Dr. Rakhi Tayal 2 hours later

Thanks for writing again.

Olanpra is most likely olanzapine only and if you have felt uncomfortable earlier with it then it is best to avoid it.

You can try zolpidem (Inzofresh) but as this is a prescription drug it would be better to discuss with your physician before taking it as it has various side effects and need to be prescribed according to the physical findings.

Restricting your tea and coffee will be of immense help in improving your insomnia.

Meditation kind of yoga exercises to relax your mind will be more helpful.

Hope I have answered your query.

Wishing you an early recovery.
Above answer was peer-reviewed by
Follow-up: How can I sleep naturally without medication? 35 hours later
Hello Doctor,

Thank you for answering all my questions. One last question. I am advised to take Becostar syrap in the morning. Is it vitamin? what are the advantages of taking it? Does it help in my situation?
Answered by Dr. Rakhi Tayal 27 minutes later

Becostar syrup is a multi vitamin and multimineral syrup.

It has been given to you for the general feeling of well being.

It increases your immunity.

You can take it just as a nutritional supplement.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor